Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 37, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 18, 2009, 9:44 PM CST for 5 counties in Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2009, 9:44 PM CST (03:44 UTC)
- Expired
- Feb 18, 2009, 10:15 PM CST
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 7:42 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 190344
SVRBMX
ALC001-021-037-051-123-190415-
/O.NEW.KBMX.SV.W.0037.090219T0344Z-090219T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 PM CST WED FEB 18 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
SOUTHERN CHILTON COUNTY IN CENTRAL ALABAMA...
SOUTHERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF EQUALITY...
ELMORE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF WETUMPKA...
WEST CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 1015 PM CST
* AT 940 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VERBENA...
OR 9 MILES SOUTHEAST OF CLANTON...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WELONA BY 955 PM CST...
TITUS AND WEOKA MILLS BY 1000 PM CST...
TEN CEDAR ESTATES AND SPEED BY 1005 PM CST...
DEXTER BY 1010 PM CST...
SANTUCK...ECLECTIC AND 6 MILES SOUTH OF EQUALITY BY 1015 PM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 193 THROUGH 205.
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST
THURSDAY MORNING FOR SOUTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3271 8679 3286 8647 3280 8600 3275 8600
3277 8597 3276 8590 3272 8589 3268 8591
3266 8589 3259 8589 3246 8600
TIME...MOT...LOC 0344Z 278DEG 40KT 3272 8650
$$1 follow-up statement
000
WWUS54 KBMX 190400
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 PM CST WED FEB 18 2009
ALC021-190410-
/O.CAN.KBMX.SV.W.0037.000000T0000Z-090219T0415Z/
CHILTON AL-
1000 PM CST WED FEB 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CHILTON
COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST
THURSDAY MORNING FOR SOUTHERN ALABAMA.
LAT...LON 3268 8591 3259 8589 3246 8600 3263 8651
3268 8648 3271 8641 3274 8639 3276 8637
3282 8636 3281 8609 3280 8600 3279 8600
3276 8600 3277 8597 3276 8590
TIME...MOT...LOC 0400Z 280DEG 42KT 3270 8630
$$
ALC001-037-051-123-190415-
/O.CON.KBMX.SV.W.0037.000000T0000Z-090219T0415Z/
AUTAUGA AL-ELMORE AL-COOSA AL-TALLAPOOSA AL-
1000 PM CST WED FEB 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR WEST CENTRAL TALLAPOOSA...SOUTHEASTERN COOSA...ELMORE AND
NORTHEASTERN AUTAUGA COUNTIES...
AT 958 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TITUS...OR ABOUT 13 MILES NORTHWEST OF WETUMPKA...MOVING EAST AT 50
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TEN CEDAR ESTATES...JORDAN DAM AND SPEED BY 1005 PM CST...
DEXTER AND 7 MILES NORTH OF WALLSBORO BY 1010 PM CST...
CENTRAL...SANTUCK...ECLECTIC AND 6 MILES SOUTH OF EQUALITY BY 1015
PM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST
THURSDAY MORNING FOR SOUTHERN ALABAMA.
LAT...LON 3268 8591 3259 8589 3246 8600 3263 8651
3268 8648 3271 8641 3274 8639 3276 8637
3282 8636 3281 8609 3280 8600 3279 8600
3276 8600 3277 8597 3276 8590
TIME...MOT...LOC 0400Z 280DEG 42KT 3270 8630
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:21 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 18, 5:21 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 521 PM CST WED FEB 18 2009 .UPDATE...FOR 00Z AVIATION. && .DISCUSSION... PRIMARY FOCUS REMAINS ON THE SEVERE WEATHER THREAT. AIRMASS ACROSS ALL OF CENTRAL ALABAMA IS NOW PRIME FOR THUNDERSTORMS WITH LIS IN THE -3 TO -5 RANGE AND 1500 TO 2500 JOULES OF CAPE. NEW MODERATE RISK FROM THE SPC OUTLINES ALL OF CENTRAL ALABAMA. WATCHING A MID LEVEL JET SINKING SOUTHWARD INTO CENTRAL ALABAMA. THIS FEATURE WILL PROVIDE ANOTHER SHOT OF DYNAMIC SUPPORT AS THE LOW LEVEL JET SHIFTS OFF TO THE NORTHWEST. NO SURPRISES ON THE 18Z SOUNDING. ONLY MODERATELY STEEP MID/UPPER LEVEL LAPSE THIS AFTERNOON WITH LITTLE DIRECTIONAL SHEAR BUT SUBSTANTIAL SPEED SHEAR. SHEAR SHOULD BECOME EVEN MORE UNIDIRECTIONAL AS THE COLD FRONT APPROACHES THROUGH THE AFTERNOON HOURS. LONG SEMI- STRAIGHT HODOGRAPHS POINT TO A MINIMAL THREAT OF TORNADOES...BUT THOSE THAT DEVELOP COULD BECOME STRONG...ESPECIALLY IN ASSOCIATION WITH ANY SUPERCELLS THAT BECOME MORE ISOLATED. THE MORE LIKELY SEVERE WEATHER MODE WILL BE STRAIGHT LINE WIND DAMAGE. STRAIGHT SUPERCELLS ALSO TEND TO ALLOW THE LEFT MOVING SPLITTERS TO MAINTAIN THEMSELVES LONGER. LEFT SPLITTERS ARE NOTORIOUS FOR LARGE HAIL...ALTHOUGH THE ATMOSPHERE IS NOT WHOLELY SUPPORTIVE OF HAIL TODAY WE WILL HAVE TO KEEP AN EYE ON ANY LEFT MOVERS. CAPE PROFILES ARE TALL AND SKINNY...GENERALLY NOT A PROFILE SUPPORTIVE OF THE LARGEST HAIL...BUT STONES TO QUARTER SIZE CANNOT BE RULED OUT. OF COURSE ANY TIME WE ARE DEALING WITH SUPRCELLS TORNADOES HAVE TO REMAIN A CONCERN. DRY AIR WORKING IN ALOFT WILL INITIALLY INCREASE THE THREAT FOR DAMAGING WINDS AHEAD OF THE SURFACE FRONT. LATER IN THE AFTERNOON A BROKEN SQUALL LINE JUST AHEAD OF THE COLD FRONT WILL MARK THE END OF THE OUTBREAK...WITH GUSTY WIND POSING THE MAIN THREAT. IN OTHER NEWS...HARD TO IGNORE THE LATEST 06 AND 12Z MODEL RUNS. RELUCTANTLY DECIDED TO RE-INTRODUCE A QUICK ROUND OF SNOW SHOWERS ACROSS THE NORTHERN HALF OF THE FORECAST AREA SATURDAY NIGHT. && .AVIATION...00Z TAF DISCUSSION. ISOLATED SEVERE THUNDERSTORMS ARE MOVING THROUGH CENTRAL ALABAMA THIS EVENING. CHANCES OF IMPACTING ANY AIRPORT ARE SMALL BUT CAN NOT BE RULED OUT. CHANCE OF STORMS WILL BEGIN TO DIMINISH FROM NORTHWEST TO SOUTHEAST THROUGH THE EVENING WITH SOME THREAT POSSIBLE NEAR TOI THROUGH 07Z. OTHER THAN ISOLATED SEVERE STORMS...CONDITIONS SHOULD BE VFR. WINDS WILL BE GUSTY THROUGH THE EARLY EVENING...UP TO 25 KTS FROM THE SOUTHWEST. WINDS NOT QUITE AS STRONG AFTER MIDNIGHT BUT WILL BECOME GUSTY FROM THE NORTHWEST AT 25 KTS AGAIN BY 15Z THURSDAY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/88
Hazardous weather outlook, Feb 18, 8:08 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 808 PM CST WED FEB 18 2009 ALZ011>015-017>050-200208- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 808 PM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH 2 AM SOUTH OF INTERSTATE 20. THESE STORMS ARE ALONG AND AHEAD OF A COLD FRONT WHICH WILL SLOWLY DRIFT SOUTHWARD AND OUT OF CENTRAL ALABAMA BY SUNRISE THURSDAY. THE TORNADO THREAT HAS DIMINISHED CONSIDERABLY THROUGHOUT THE EVENING...SO THE MAIN THREAT DURING THE OVERNIGHT HOURS WILL BE LARGE HAIL AND WINDS 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG NORTHERLY WINDS ARE EXPECTED ON THURSDAY BEHIND THE COLD FRONT THAT WILL MOVE THROUGH TODAY. ADDITIONAL STRONG WINDS WILL BE POSSIBLE AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THROUGH 2 AM CST.
In the hours before
Local storm report, Feb 18, 8:12 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL LINDEN 32.31N 87.80W
02/18/2009 E0.25 INCH MARENGO AL BROADCAST MEDIA
PEA SIZE HAIL REPORTED IN LINDEN.
&&
DESLocal storm report, Feb 18, 8:33 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL BIG SPRINGS 33.28N 85.31W
02/18/2009 E0.88 INCH RANDOLPH AL EMERGENCY MNGR
NICKEL SIZE HAIL.
0829 PM HAIL LIVINGSTON 32.60N 88.19W
02/18/2009 E0.25 INCH SUMTER AL LAW ENFORCEMENT
PEA SIZE HAIL REPORTED IN EAST LIVINGSTON.
&&
DESLocal storm report, Feb 18, 8:44 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 N ASHBY 33.04N 86.92W
02/18/2009 BIBB AL EMERGENCY MNGR
LARGE OAK TREE DOWN ON EAST ASHBY ROAD IN BRIERFIELD.
&&
DESLocal storm report, Feb 18, 9:07 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FUNNEL CLOUD FULTONDALE 33.62N 86.80W
02/18/2009 JEFFERSON AL AMATEUR RADIO
FUNNEL CLOUD REPORTED OVER HIGHWAY 31 IN FULTONDALE.
0233 PM HAIL CENTER POINT 33.64N 86.68W
02/18/2009 E0.88 INCH JEFFERSON AL AMATEUR RADIO
NICKEL SIZE HAIL REPORTED IN CENTER POINT.
0245 PM HAIL 9 NNE GAYLESVILLE 34.39N 85.50W
02/18/2009 E0.88 INCH CHEROKEE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN BROOMTOWN.
0245 PM FUNNEL CLOUD TARRANT 33.59N 86.77W
02/18/2009 JEFFERSON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT PINE HILL ROAD AND HIGHWAY 79.
0245 PM TSTM WND DMG 6 N GAYLESVILLE 34.35N 85.56W
02/18/2009 CHEROKEE AL AMATEUR RADIO
TREES DOWN ALONG HIGHWAY 35 IN WATSON.
0319 PM FUNNEL CLOUD 3 NNE PELL CITY 33.60N 86.25W
02/18/2009 ST. CLAIR AL EMERGENCY MNGR
FUNNEL CLOUD/WALL CLOUD MOVING TOWARD LINCOLN IN WESTERN
TALLADEGA COUNTY.
0320 PM HAIL 2 N PELL CITY 33.59N 86.27W
02/18/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED.
0320 PM HAIL 6 W PELL CITY 33.56N 86.38W
02/18/2009 E0.88 INCH ST. CLAIR AL OFFICIAL NWS OBS
NICKEL SIZE HAIL REPORTED AT EXIT 153 ON INTERSTATE 20.
0340 PM HAIL LIVINGSTON 32.60N 88.19W
02/18/2009 E0.25 INCH SUMTER AL FIRE DEPT/RESCUE
PEA SIZE HAIL REPORTED ON CAMPUS ON WEST SIDE OF
LIVINGSTON.
0343 PM FUNNEL CLOUD OXFORD 33.60N 85.83W
02/18/2009 CALHOUN AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS FUNNEL CLOUD JUST WEST OF
OXFORD.
0345 PM HAIL ANNISTON 33.66N 85.81W
02/18/2009 E1.00 INCH CALHOUN AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SOUTH ANNISTON.
0350 PM HAIL 2 SE ANNISTON 33.64N 85.79W
02/18/2009 E1.75 INCH CALHOUN AL EMERGENCY MNGR
REPORTED IN GOLDEN SPRINGS AREA
0352 PM TSTM WND DMG 2 SE ANNISTON 33.64N 85.79W
02/18/2009 CALHOUN AL AMATEUR RADIO
TREES DOWN ON GREENBRIER DEER ROAD AND STRUCTURE DAMAGE
AT THE INTERSECTION GOLDEN SPRINGS ROAD...POSSIBLE
TORNADO
0355 PM HAIL 5 SW HEFLIN 33.60N 85.65W
02/18/2009 E1.75 INCH CLEBURNE AL TRAINED SPOTTER
INTERSTATE 20 BETWEEN MILE MARKERS 196 AND 199.
0355 PM TSTM WND DMG 2 SE ANNISTON 33.64N 85.79W
02/18/2009 CALHOUN AL EMERGENCY MNGR
MULTIPLE TREES AND STRUCTURE DAMAGE IN GOLDEN SPRINGS
AREA...POSSIBLE TORNADO.
0355 PM TSTM WND DMG 5 SW HEFLIN 33.60N 85.65W
02/18/2009 CLEBURNE AL TRAINED SPOTTER
TREES DOWN ALONG INTERSTATE 20.
0400 PM TSTM WND DMG BELMONT 32.56N 87.94W
02/18/2009 SUMTER AL TRAINED SPOTTER
TIN ROOF PEELED OFF BELMONT CHURCH AND POWER LINES DOWN
AT CHURCH.
0413 PM HAIL SPRINGVILLE 33.77N 86.48W
02/18/2009 E0.75 INCH ST. CLAIR AL EMERGENCY MNGR
0413 PM HAIL 4 NW RANBURNE 33.57N 85.39W
02/18/2009 E4.25 INCH CLEBURNE AL COUNTY OFFICIAL
TWO SEPERATE REPORTS FROM COUNTY OFFICIALS IN THE TRICKEM
COMMUNITY...SOFTBALL SIZED HAIL
0418 PM HAIL GALLION 32.50N 87.72W
02/18/2009 E1.00 INCH HALE AL EMERGENCY MNGR
ALSO ROPORTED AT LOCK-5 ON WARRIOR RIVER
0426 PM TSTM WND DMG LANEVILLE 32.52N 87.60W
02/18/2009 HALE AL EMERGENCY MNGR
TREES DOWN AND A BARN DAMAGED NEAR COUNTY ROAD 12 AND
COUNTY ROAD 25.
0427 PM HAIL 2 W BROOKWOOD 33.25N 87.36W
02/18/2009 E0.25 INCH TUSCALOOSA AL AMATEUR RADIO
0429 PM HAIL RAGLAND 33.75N 86.14W
02/18/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
IN THE CITY OF RAGLAND.
0431 PM HAIL NEWBERN 32.59N 87.54W
02/18/2009 E1.75 INCH HALE AL EMERGENCY MNGR
COVERING GROUND FROM NEWBERN TO GALLION.
0433 PM HAIL FAUNSDALE 32.46N 87.59W
02/18/2009 E1.75 INCH MARENGO AL BROADCAST MEDIA
0435 PM HAIL HOOVER 33.38N 86.82W
02/18/2009 E0.25 INCH JEFFERSON AL EMERGENCY MNGR
AT TRACE CROSSINGS AND SOUTH SHADES CREST ROADS.
0440 PM HAIL TUSCALOOSA 33.24N 87.54W
02/18/2009 E0.88 INCH TUSCALOOSA AL AMATEUR RADIO
ON INTERSTATE 20 NEAR THE MERCEDES PLANT.
0451 PM HAIL 5 S MARION 32.56N 87.32W
02/18/2009 E1.00 INCH PERRY AL TRAINED SPOTTER
0453 PM HAIL SAKS 33.71N 85.85W
02/18/2009 E1.75 INCH CALHOUN AL NWS EMPLOYEE
0501 PM FUNNEL CLOUD ANNISTON 33.66N 85.81W
02/18/2009 CALHOUN AL AMATEUR RADIO
NEAR KMART
0506 PM HAIL 4 NW SELMA 32.46N 87.07W
02/18/2009 E2.75 INCH DALLAS AL EMERGENCY MNGR
0510 PM HAIL 2 SW EDWARDSVILLE 33.69N 85.53W
02/18/2009 E0.88 INCH CLEBURNE AL EMERGENCY MNGR
0519 PM TSTM WND DMG 3 E SELMA 32.42N 86.97W
02/18/2009 DALLAS AL EMERGENCY MNGR
CHURCH DESTROYED AND A FEW HOMES DAMAGED ON AL HWY 140.
TREES AND POWER LINES DOWN ALONG HIGHLAND AVE. POSSIBLE
TORNADO.
0520 PM FUNNEL CLOUD ABERNATHY 33.65N 85.41W
02/18/2009 CLEBURNE AL EMERGENCY MNGR
NEAR MILE MARKER 205 ON INTESTATE 20.
0549 PM HAIL LINDEN 32.31N 87.80W
02/18/2009 E0.88 INCH MARENGO AL LAW ENFORCEMENT
0550 PM HAIL NORTHPORT 33.24N 87.59W
02/18/2009 E1.00 INCH TUSCALOOSA AL LAW ENFORCEMENT
0553 PM HAIL TUSCALOOSA 33.24N 87.54W
02/18/2009 E0.75 INCH TUSCALOOSA AL NWS EMPLOYEE
COVERING THE GROUND NEAR TAYLORVILLE COMMUNITY.
0558 PM HAIL MONTGOMERY 32.35N 86.28W
02/18/2009 E0.50 INCH MONTGOMERY AL TRAINED SPOTTER
DOWNTOWN MONTGOMERY NEAR I-85 AND I-65.
0620 PM HAIL BARFIELD 33.36N 85.72W
02/18/2009 E1.00 INCH CLAY AL EMERGENCY MNGR
0620 PM HAIL BESSEMER 33.38N 86.96W
02/18/2009 E1.00 INCH JEFFERSON AL AMATEUR RADIO
0630 PM TSTM WND DMG FOSTERS CROSS ROADS 33.42N 85.56W
02/18/2009 RANDOLPH AL EMERGENCY MNGR
POWER LINES DOWN ON HIGHWAY 11 NEAR FOSTERS.
0631 PM HAIL HOMEWOOD 33.46N 86.81W
02/18/2009 E1.00 INCH JEFFERSON AL AMATEUR RADIO
0639 PM HAIL MAYLENE 33.20N 86.86W
02/18/2009 E0.88 INCH SHELBY AL AMATEUR RADIO
COUNTY ROAD 44 AND COUNTY ROAD 17 NEAR MAYLENE.
0640 PM HAIL ALABASTER 33.25N 86.82W
02/18/2009 E0.25 INCH SHELBY AL AMATEUR RADIO
THOMPSON ROAD AND HIGHWAY 119.
0647 PM HAIL CHELSEA 33.33N 86.64W
02/18/2009 E0.25 INCH SHELBY AL AMATEUR RADIO
NEAR COUNTY ROAD 74 AND COUNTY ROAD 69.
0658 PM HAIL BIG SPRINGS 33.28N 85.31W
02/18/2009 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
0715 PM HAIL LINDEN 32.31N 87.80W
02/18/2009 E0.25 INCH MARENGO AL BROADCAST MEDIA
PEA SIZE HAIL REPORTED IN LINDEN.
0743 PM HAIL THORSBY 32.92N 86.71W
02/18/2009 E0.75 INCH CHILTON AL NWS STORM SURVEY
0743 PM HAIL THORSBY 32.92N 86.71W
02/18/2009 E0.75 INCH CHILTON AL NWS EMPLOYEE
0745 PM TSTM WND DMG 1 N ASHBY 33.04N 86.92W
02/18/2009 BIBB AL EMERGENCY MNGR
LARGE OAK TREE DOWN ON EAST ASHBY ROAD IN BRIERFIELD.
0820 PM HAIL BIG SPRINGS 33.28N 85.31W
02/18/2009 E0.88 INCH RANDOLPH AL EMERGENCY MNGR
NICKEL SIZE HAIL.
0829 PM HAIL LIVINGSTON 32.60N 88.19W
02/18/2009 E0.25 INCH SUMTER AL LAW ENFORCEMENT
PEA SIZE HAIL REPORTED IN EAST LIVINGSTON.
&&
DESSpecial weather statement, Feb 18, 9:33 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 933 PM CST WED FEB 18 2009 ALZ033-035-039>044-190415- AUTAUGA-CHILTON-DALLAS-ELMORE-LOWNDES-MARENGO-MONTGOMERY-PERRY- 933 PM CST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...CHILTON...DALLAS... ELMORE...LOWNDES...MARENGO...MONTGOMERY AND PERRY COUNTIES UNTIL 1015 PM CST... AT 930 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAUL M GRIST STATE PARK TO MILLER...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF VALLEY GRANDE TO 9 MILES SOUTHEAST OF LINDEN...MOVING EAST AT 80 MPH. MARBLE SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CONSUL. BILLINGSLEY. SKYHARBOR AIRPORT. WHITES BLUFF. WEOKA MILLS. TYLER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST THURSDAY MORNING FOR SOUTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 18, 9:34 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 934 PM CST WED FEB 18 2009 ALZ037-038-047-190415- CHAMBERS-LEE-TALLAPOOSA- 934 PM CST WED FEB 18 2009 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...LEE AND TALLAPOOSA COUNTIES UNTIL 1015 PM CST... AT 1030 PM EST/930 PM CST/...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF WEST POINT TO DADEVILLE...MOVING SOUTHEAST AT 10 MPH. MARBLE SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... KELLAM HILL. WEST CHAMBERS. I 85 WELCOME CENTER AT LANETT. HUGULEY. VALLEY. FAIRFAX. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST THURSDAY MORNING FOR SOUTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:03 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 28 min |
| Feb 18, 6:05 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 25 min |
| Feb 18, 6:12 PM CST | Tornado Warning | BMX | Clay, Randolph | 33 min |
| Feb 18, 6:13 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 47 min |
| Feb 18, 6:14 PM CST | Tornado Warning | BMX | Bullock, Macon, Montgomery | 46 min |
| Feb 18, 6:24 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 36 min |
| Feb 18, 6:29 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Talladega, Tuscaloosa | 46 min |
| Feb 18, 6:30 PM CST | Severe Thunderstorm Warning | BMX | Cleburne | 15 min |
| Feb 18, 6:38 PM CST | Tornado Warning | BMX | Clay, Randolph | 37 min |
| Feb 18, 6:41 PM CST | Tornado Warning | BMX | Randolph | 19 min |
| Feb 18, 6:45 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby, Tuscaloosa | 45 min |
| Feb 18, 6:54 PM CST | Severe Thunderstorm Warning | BMX | Clay, Shelby, Talladega | 51 min |
| Feb 18, 7:14 PM CST | Tornado Warning | BMX | Randolph | 31 min |
| Feb 18, 7:31 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 44 min |
| Feb 18, 7:33 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Clay, Coosa, Shelby, Talladega | 42 min |
| Feb 18, 7:49 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Clay, Cleburne, Randolph, Talladega, Tallapoosa | 41 min |
| Feb 18, 8:10 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Lee, Tallapoosa | 65 min |
| Feb 18, 8:43 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 47 min |
| Feb 18, 10:17 PM CST | Tornado Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 43 min |
| Feb 18, 10:53 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Macon, Montgomery | 37 min |
| Feb 19, 4:10 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Feb 19, 2:54 PM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.